Alert archive / Tennessee / Flash Flood Warnings in 2014
Flash Flood Warning 28, NWS Nashville, TN
NWS Nashville, TN issued this flash flood warning at Sep 2, 2014, 6:42 PM CDT for DeKalb County, Putnam County, White County, Tennessee. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 2, 2014, 6:42 PM CDT (23:42 UTC)
- Expired
- Sep 2, 2014, 8:45 PM CDT
- In force
- 2 hr
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Flood severity
- None
Counties DeKalb County, TN, Putnam County, TN, White County, TN
The radar
The Nashville radar (KOHX), 92 km from the middle of the area, began a volume at 23:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 104 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 11.7 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1661 J/kg
- Mixed-layer CIN
- -32 J/kg
- Mixed-layer LCL
- 808 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 46 m²/s²
- 0-3 km storm-relative helicity
- 41 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 1.3
The text
As transmitted, in the capitals the NWS used until 2016.
228
WGUS54 KOHX 022342
FFWOHX
TNC041-141-185-030145-
/O.NEW.KOHX.FF.W.0028.140902T2342Z-140903T0145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
642 PM CDT TUE SEP 2 2014
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
DE KALB COUNTY IN MIDDLE TENNESSEE...
THIS INCLUDES THE CITY OF SMITHVILLE...
PUTNAM COUNTY IN MIDDLE TENNESSEE...
THIS INCLUDES THE CITY OF COOKEVILLE...
NORTHERN WHITE COUNTY IN MIDDLE TENNESSEE...
THIS INCLUDES THE CITY OF SPARTA...
* UNTIL 845 PM CDT
* AT 638 PM CDT...EMERGENCY MANAGEMENT REPORTED FLASH FLOODING
FROM THUNDERSTORMS ALONG A LINE EXTENDING FROM MONTEREY TO
SMITHVILLE...MOVING EAST AT 15 MPH. PUTNAM COUNTY EMERGENCY
MANAGEMENT REPORTED 3 WATER RESCUES IN THE COOKEVILLE AREA
DUE TO FLOODED ROADWAYS. DOPPLER RADAR ESTIMATED 1 TO 3 INCHES
OF RAIN HAS FALLEN ACROSS MUCH OF THE WARNED AREA IN THE PAST
COUPLE OF HOURS. AN ADDITIONAL 1 TO 2 INCHES OF RAIN WILL BE
POSSIBLE OVER THE NEXT COUPLE OF HOURS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
&&
LAT...LON 3610 8515 3609 8525 3598 8526 3590 8564
3585 8567 3585 8563 3582 8566 3585 8575
3584 8589 3596 8601 3608 8606 3612 8591
3610 8587 3612 8585 3622 8556 3630 8548
3623 8539 3615 8521 3614 8510
$$
SHAMBURGER1 follow-up statement
452
WGUS74 KOHX 030012
FFSOHX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
712 PM CDT TUE SEP 2 2014
TNC041-141-185-030145-
/O.CON.KOHX.FF.W.0028.000000T0000Z-140903T0145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
PUTNAM TN-WHITE TN-DE KALB TN-
712 PM CDT TUE SEP 2 2014
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 845 PM CDT FOR DE
KALB...NORTHERN WHITE AND PUTNAM COUNTIES...
AT 709 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE THUNDERSTORMS PRODUCING VERY HEAVY RAINFALL OVER THE WARNED
AREA. RADAR ESTIMATES 1 TO 3 INCHES OF RAIN HAS FALLEN ACROSS MUCH
OF DE KALB...NORTHERN WHITE AND PUTNAM COUNTIES OVER THE PAST 2
HOURS. AN ADDITIONAL 1 TO 2 INCHES OF RAIN WILL BE POSSIBLE THIS
EVENING.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
&&
LAT...LON 3610 8515 3609 8525 3598 8526 3590 8564
3585 8567 3585 8563 3582 8566 3585 8575
3584 8589 3596 8601 3608 8606 3612 8591
3610 8587 3612 8585 3622 8556 3630 8548
3623 8539 3615 8521 3614 8510
$$
SHAMBURGERWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this flash flood warning went out at Sep 2, 6:33 PM CDT, 9 minutes earlier.
Area forecast discussion, Sep 2, 6:33 PM CDT, 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 633 PM CDT TUE SEP 2 2014 .UPDATE...FOR 00Z AVIATION FORECAST && .AVIATION... ...POOR FLYING WEATHER IN AND OUT OF NASHVILLE FOR THE NEXT COUPLE OF HOURS AND CROSSVILLE FOR THE NEXT SEVERAL DUE TO THUNDERSTORMS. THUNDERSTORMS HAVE ALIGNED ALONG THE INTERSTATE 40 CORRIDOR. WET MICROBURSTS HAVE BEEN COMMON ALONG THIS CORRIDOR OVER THE LAST COUPLE OF HOURS WITH WIND GUSTS AROUND 50 MPH AND COPIOUS RAINFALLS THAT HAVE REDUCED SURFACE VISIBILITIES DOWN TO NEAR ZERO AT TIMES. CONDITIONS WILL IMPROVE BY MID EVENING AT NASHVILLE BUT LIKELY TO CONTINUE WELL INTO THE EVENING ALONG THE PLATEAU. && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && BOYD 01
Hazardous weather outlook, Sep 2, 3:13 PM CDT, 3 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 313 PM CDT TUE SEP 2 2014 TNZ005>008-023>027-056>061-075-077-079-093>095-032015- STEWART-MONTGOMERY-ROBERTSON-SUMNER-HOUSTON-HUMPHREYS-DICKSON- CHEATHAM-DAVIDSON-PERRY-HICKMAN-LEWIS-WILLIAMSON-MAURY-MARSHALL- BEDFORD-COFFEE-GRUNDY-WAYNE-LAWRENCE-GILES- 313 PM CDT TUE SEP 2 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TONIGHT. SOME STRONG THUNDERSTORMS...WITH HEAVY DOWNPOURS...ARE EXPECTED MAINLY THIS AFTERNOON AND EVENING. PLACES THAT RECEIVED HEAVY RAINFALL LAST SATURDAY WILL BE MOST VULNERABLE TO PONDING AND ISOLATED FLOODING. SOME SUCH PLACES INCLUDE AREAS ALONG THE INTERSTATE 65 CORRIDOR...FROM NASHVILLE SOUTHWARD TO THE ALABAMA BORDER... INCLUDING LOCATIONS AROUND FRANKLIN...COLUMBIA... LEWISBURG...AND PULASKI. ANOTHER AREA THAT WILL BE ESPECIALLY VULNERABLE TO RAINFALL RUN OFF WILL BE THE NORTHERN CUMBERLAND PLATEAU... INCLUDING THE CITIES OF COOKEVILLE ...JAMESTOWN...LIVINGSTON...AND GAINESBORO. SOME SPOTS IN THESE AREAS RECEIVED BETWEEN THREE AND FOUR INCHES OF RAIN LAST WEEKEND. IN ADDITION TO THE HEAVY DOWNPOURS...YOU CAN EXPECT STRONG THUNDERSTORMS TO INCLUDE GUSTY WINDS...FREQUENT LIGHTNING STRIKES... AND SMALL HAIL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... SPOTTERS AND LOCAL EMERGENCY MANAGEMENT OFFICIALS ARE ENCOURAGED TO REPORT HEAVY RAINFALL AMOUNTS TO THE NATIONAL WEATHER SERVICE IN NASHVILLE. TNZ009>011-028>034-062>066-078-080-032015- MACON-CLAY-PICKETT-WILSON-TROUSDALE-SMITH-JACKSON-PUTNAM-OVERTON- FENTRESS-RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-WARREN- VAN BUREN- 313 PM CDT TUE SEP 2 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TONIGHT. THERE IS A SLIGHT RISK OF SEVERE STORMS FOR MOST OF MIDDLE TENNESSEE EAST OF INTERSTATE 65 DURING THE AFTERNOON AND EARLY EVENING. DAMAGING STRAIGHT LINE WINDS ARE THE PRIMARY THREAT, BUT THERE IS ALSO A POSSIBILITY OF LARGE HAIL. IN ADDITION, MANY OF THESE STORMS WILL PRODUCE VERY HEAVY RAINFALL. PLACES THAT RECEIVED HEAVY RAINFALL LAST SATURDAY WILL BE MOST VULNERABLE TO PONDING AND ISOLATED FLOODING. THIS INCLUDES THE NORTHERN CUMBERLAND PLATEAU...INCLUDING THE CITIES OF COOKEVILLE ...JAMESTOWN...LIVINGSTON...AND GAINESBORO. SOME SPOTS IN THESE AREAS RECEIVED BETWEEN THREE AND FOUR INCHES OF RAIN LAST WEEKEND. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... REPORTS FROM TRAINED WEATHER SPOTTERS MAY BE NEEDED. SPOTTER THUNDERSTORM REPORTING CRITERIA... TORNADO FUNNEL CLOUD FLOODING HAIL >= 1/2 INCH WINDS > 50 MPH (MEASURED) STRUCTURAL DAMAGE TREES OR POWER LINES DOWN ROSE
In the hours before
Special weather statement, Sep 2, 5:37 PM CDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
537 PM CDT TUE SEP 2 2014
TNZ007-008-026-027-022315-
CHEATHAM-DAVIDSON-ROBERTSON-SUMNER-
537 PM CDT TUE SEP 2 2014
...SIGNIFICANT WEATHER ADVISORY FOR CHEATHAM...DAVIDSON...ROBERTSON
AND SUMNER COUNTIES...
AT 535 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM JOELTON TO PEGRAM...
MOVING EAST AT 25 MPH.
SOME LOCATIONS IN THE PATH INCLUDE PEGRAM...KINGSTON SPRINGS...
ASHLAND CITY...BEAMAN PARK...JOELTON...BELLS BEND...GREENBRIER...
RIDGETOP...WHITES CREEK...MILLERSVILLE...NASHVILLE AND
GOODLETTSVILLE.
WINDS 30 TO 40 MPH ARE EXPECTED WITH THESE STORMS.
LAT...LON 3648 8659 3611 8678 3608 8717 3610 8718
3645 8701
11Special weather statement, Sep 2, 6:02 PM CDT, 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 602 PM CDT TUE SEP 2 2014 TNZ032>034-065-066-022330- CUMBERLAND-FENTRESS-OVERTON-PUTNAM-WHITE- 602 PM CDT TUE SEP 2 2014 ...SIGNIFICANT WEATHER ADVISORY FOR CUMBERLAND...FENTRESS... OVERTON...PUTNAM AND WHITE COUNTIES... AT 600 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM NEAR COOKEVILLE...MOVING EAST AT 25 MPH. SOME LOCATIONS IN THE PATH INCLUDE MONTEREY...PLEASANT HILL AND CROSSVILLE. WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM. LAT...LON 3627 8501 3588 8499 3602 8553 3622 8555 11
Local storm report, Sep 2, 6:11 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
611 PM CDT TUE SEP 02 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0608 PM FLOOD COOKEVILLE 36.16N 85.51W
09/02/2014 PUTNAM TN EMERGENCY MNGR
FLOODING REPORTED IN TYPICAL FLOOD PRONE AREAS OF
WILLOW STREET IN COOKEVILLE
&&
EVENT NUMBER OHX1400578
SHAMBURGERSpecial weather statement, Sep 2, 6:12 PM CDT, 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 612 PM CDT TUE SEP 2 2014 TNZ008-026>028-059-062-030000- CHEATHAM-DAVIDSON-RUTHERFORD-SUMNER-WILLIAMSON-WILSON- 612 PM CDT TUE SEP 2 2014 ...SIGNIFICANT WEATHER ADVISORY FOR CHEATHAM...DAVIDSON... RUTHERFORD...SUMNER...WILLIAMSON AND WILSON COUNTIES... AT 608 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING AN AREA OF STRONG THUNDERSTORMS NEAR NASHVILLE...MOVING EAST AT 35 MPH. SOME LOCATIONS IN THE PATH INCLUDE BELLS BEND...FOREST HILLS...BELLE MEADE...OAK HILL...NASHVILLE...BERRY HILL...MADISON...OLD HICKORY... HERMITAGE...PERCY PRIEST LAKE...RURAL HILL AND MOUNT JULIET. WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM. LAT...LON 3637 8636 3591 8633 3601 8714 3623 8693 11
Special weather statement, Sep 2, 6:15 PM CDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
615 PM CDT TUE SEP 2 2014
TNZ008-028>032-064-030000-
DE KALB-JACKSON-PUTNAM-SMITH-SUMNER-TROUSDALE-WILSON-
615 PM CDT TUE SEP 2 2014
...SIGNIFICANT WEATHER ADVISORY FOR DE KALB...JACKSON...PUTNAM...
SMITH...SUMNER...TROUSDALE AND WILSON COUNTIES...
AT 613 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM NEAR LEBANON...MOVING EAST AT 35 MPH.
SOME LOCATIONS IN THE PATH INCLUDE DICKERSON CHAPEL RECREATION
AREA...LEBANON...TUCKERS CROSSROADS...SOUTH CARTHAGE...CARTHAGE...
GORDONSVILLE AND GRANVILLE.
WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.
LAT...LON 3643 8577 3609 8572 3611 8635 3638 8639
3642 8585 3641 8583 3642 8582
11Special weather statement, Sep 2, 6:30 PM CDT, 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 630 PM CDT TUE SEP 2 2014 TNZ032-064-065-030015- DE KALB-PUTNAM-WHITE- 630 PM CDT TUE SEP 2 2014 ...SIGNIFICANT WEATHER ADVISORY FOR DE KALB...PUTNAM AND WHITE COUNTIES... AT 627 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM NEAR BAXTER...MOVING EAST AT 25 MPH. SOME LOCATIONS IN THE PATH INCLUDE BURGESS FALLS STATE PARK...BAKERS CROSSROADS AND HAMPTONS CROSSROADS. TORRENTIAL DOWNPOURS AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM. LAT...LON 3617 8535 3591 8534 3593 8581 3613 8575 11
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 2, 3:46 PM CDT | Special Weather Statement | OHX | Clay, Macon, Trousdale | 29 min |
| Sep 2, 4:14 PM CDT | Special Weather Statement | OHX | Clay, Jackson, Smith | 46 min |
| Sep 2, 4:22 PM CDT | Special Weather Statement | OHX | Dickson, Houston, Humphreys, Montgomery, Stewart | 38 min |
| Sep 2, 4:40 PM CDT | Special Weather Statement | OHX | Davidson, Williamson | 35 min |
| Sep 2, 4:44 PM CDT | Areal Flood Advisory | OHX | Davidson, Sumner, Wilson | 2 hr |
| Sep 2, 4:52 PM CDT | Special Weather Statement | OHX | DeKalb, Fentress, Overton, Pickett, Putnam, White | 38 min |
| Sep 2, 4:54 PM CDT | Special Weather Statement | OHX | Robertson | 51 min |
| Sep 2, 5:00 PM CDT | Special Weather Statement | OHX | Smith, Trousdale | 30 min |
| Sep 2, 5:20 PM CDT | Severe Thunderstorm Warning | OHX | Smith, Wilson | 21 min |
| Sep 2, 5:27 PM CDT | Severe Thunderstorm Warning | OHX | Dickson, Hickman, Humphreys | 27 min |
| Sep 2, 5:37 PM CDT | Special Weather Statement | OHX | Cheatham, Davidson | 38 min |
| Sep 2, 5:57 PM CDT | Areal Flood Advisory | OHX | Davidson, Smith, Sumner, Trousdale, Wilson | 2 hr |
| Sep 2, 6:02 PM CDT | Special Weather Statement | OHX | Cumberland, Putnam | 28 min |
| Sep 2, 6:04 PM CDT | Areal Flood Advisory | OHX | Overton, Putnam | 116 min |
| Sep 2, 6:12 PM CDT | Special Weather Statement | OHX | Davidson | 48 min |
| Sep 2, 6:15 PM CDT | Special Weather Statement | OHX | Smith, Trousdale, Wilson | 45 min |
| Sep 2, 6:30 PM CDT | Special Weather Statement | OHX | Putnam, White | 45 min |
| Sep 2, 6:50 PM CDT | Severe Thunderstorm Warning | OHX | Cumberland, DeKalb, Putnam, Van Buren, White | 40 min |
| Sep 2, 6:52 PM CDT | Areal Flood Advisory | OHX | Hickman, Humphreys | 113 min |
Nearby
Flash Flood Warnings in Tennessee, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.